

ESiWACE2 Final General Assembly & ESiWACE3 Kick-Off Meeting

When?Monday 30 January 2023 - Thursday 02 February 2023
30-31 January 2023:ESiWACE2 Final GA
ESiWACE3 Kick-Off Meeting
Barcelona Supercomputing Center,
Plaça Eusebi Güell 1-3, 08034 Barcelona, Spain

ESiWACE3 Kick-Off Meeting

Tuesday 31 January 2023

19:00- 22:00	ESiWACE2 and ESiWACE3 joint working dinner	DKRZ and BSC
	 Restaurant: Marina Bay Venue: Vila Olímpica Carrer de la Marina, 19-21, 08005 Barcelona <u>marina@monchos.com</u> Tel. +34 932 21 15 14 	

Wednesday 1 February 2023: ESiWACE3 Kick-Off Meeting

8:30	Registration		
9:00	Session 1: Project Overview	Chair tba	
9:00 - 9:30	Welcoming and introduction to ESiWACE3 (15 minutes)	Francisco J. Doblas- reyes/Mario Acosta (BSC)	
9:30 - 9:45	ENES-RI: European Network for Earth System Modelling Fanny Adloff (DKRZ) (10 min + 5 min Q&A)	Francisco J. Doblas- reyes/Mario Acosta (BSC)	

Room: BSC building auditorium





9:45 - 10:00	ChEESE: Centre of Excellence for Exascale in Solid Earth (H2020 GA 823844) Josep de la Puente (BSC) (10 min + 5 min Q&A)	Francisco J. Doblas- reyes/Mario Acosta (BSC)
10:00- 10:15	EC presentation: Linda Gesenhues (Programme Officer)	Francisco J. Doblas- reyes/Mario Acosta (BSC)
	(10 min + 5 min Q&A)	、 ,
10:15- 11:15	Presentation of ESiWACE3 WPs	Francisco J. Doblas- reyes/Mario Acosta
11.15	WP1: Support to effective applications Lead: BSC (15 min presentation+5 min Q&A)	(BSC)
	WP2: Develop community tools Lead: ECMWF (15 min presentation+5 min Q&A)	
	WP3: Tackling the data challenge Lead: DKRZ (15 min presentation+5 min Q&A)	
11:15 - 11:45	Coffee break (30 minutes)	
11:45 - 13:00	Presentation of WPs continued	Francisco J. Doblas-
13.00	WP4: HPC Services to enhance weather and climate applications Lead: NLeSC (15 min presentation+5 min Q&A)	reyes/Mario Acosta (BSC)
	WP5: Training and capacity building Lead: CSC (15 min presentation+5 min Q&A)	
	(15 min presentation+5 min Q&A)WP6: Community engagement, dissemination and exploitation Lead: BSC	
	 (15 min presentation+5 min Q&A) WP6: Community engagement, dissemination and exploitation Lead: BSC (15 min presentation+5 min Q&A) WP7: Project management Lead: BSC 	
13:00- 13:15	 (15 min presentation+5 min Q&A) WP6: Community engagement, dissemination and exploitation Lead: BSC (15 min presentation+5 min Q&A) WP7: Project management Lead: BSC (15 min presentation+5 min Q&A) 	Francisco J. Doblas- reyes/Mario Acosta (BSC)
	 (15 min presentation+5 min Q&A) WP6: Community engagement, dissemination and exploitation Lead: BSC (15 min presentation+5 min Q&A) WP7: Project management Lead: BSC (15 min presentation+5 min Q&A) Destination Earth Nils Wedi (ECMWF) 	reyes/Mario Acosta





14:15 - 17:30	Ses	sion 2: Parallel Breakout Groups	
14:20- 15:30	R1	BOG1: HPCW and co-design, workflows and containers	Mario Acosta (BSC)/Erwan raffin (ATOS)
14:20- 15:30	R2	BOG2: Community Tools	Peter Dueben (ECMWF)/Italo Epicoco (CMCC)
14:20- 15:30	R3	BOG3: Communication	Rosa Rodriguez (BSC) / Joachim Biercamp (DKRZ)
15:30	Coffee break (30 minutes)		
16:00- 17:30	R1	BOG4: HPC services	Ben van Werkhoven (NLESC)/ Miguel castrillo (BSC)
16:00- 17:30	R2	BOG5: Data challenge	Heikki Järvinen (UH) / Karsten Peters-von Gehlen (DKRZ)
16:00- 17:30	R3	BOG6: Training plans	Jenni Kontkanen (CSC) / Nicola Brown (SMHI)

Thursday 2 February 2023: ESiWACE3 Kick-Off Meeting

Room:	BSC	building	auditorium
-------	-----	----------	------------

9:30- 11:30	Session 3: Debriefing of the breakout groups in plenary session 20 minutes each = 15 minutes presentation + 5 minutes Q&A	
9:30 - 9:50	BOG1 : HPCW and co-design, workflows and containers (20 min)	Mario Acosta (BSC)/Erwan raffin (ATOS)
9:50 - 10:10	BOG2: Community tools (20 min)	Peter Dueben (ECMWF)/Italo Epicoco (CMCC)





10:10 - 10:30	BOG3: Communication	Rosa Rodríguez (BSC)/Joachim Biercamp (DKRZ)
10:30	Coffee Break (30 minutes)	
- 11:00		
11:00- 11:20	BOG4: HPC services (20 min)	Ben van Werkhoven (NLESC)/ Miguel castrillo (BSC)
11:20 - 11:40	BOG5: Data challenge (20 min)	Heikki Järvinen (UH) / Karsten Peters-von Gehlen (DKRZ)
11:40- 12:00	BOG6: Training plans (20 min)	Jenni Kontkanen (CSC) / Nicola Brown (SMHI)
12:00	Q&A / Plenary discussion	
12:30	Group photo	
13:00	Lunch break (60 minutes)	
14:00	Session 4: Coordination and management	
14:00- 14:30	 Collaboration with the other projects and CoEs: Erwan Raffin (ATOS) and Mario Acosta (BSC) Scientific management: Mar Rodríguez (BSC) Project and financial management: Mar Rodríguez (BSC) (15 minutes) Q&A 	Francisco J.Doblas- Reyes (BSC)
14:30- 14:45	Dissemination and communication: Inheritance from ESiWACE2 and new activities of ESiWACE3 Joachim Biercamp (DKRZ) & Rosa Rodríguez (BSC) (15 minutes) Q&A	Dela Spickermann (DKRZ)





15:00	Wrapping up (30 minutes)	Mario Acosta (BSC)
15:30	Coffee break (30 minutes)	
	Potential slots for video interviews for ESiWACE2 and ESiWACE3 Video interviews will be recorded for supporting dissemination of the outcomes of ESiWACE2 and presenting the plans of ESiWACE3 (by invitation only)	See the invitations sent out

Important

BSC and DKRZ will assume the cost of coffee breaks, lunch & dinner for each of the attendees. As such, said attendees agree to renounce the corresponding per diem expenses.





Guidance for remote participation HOW TO JOIN THE MEETING VIRTUALLY:

- This is the LINK for the plenary sessions:
 - ESiWACE3: https://plataforma.streamingbarcelona.com/esiwace3/
 - Streaming password: esiwace3
- Links for the BOG: **see the annex**.

It will be possible to join the BOGs by clicking on the general link. Everyone will be able to choose the breakout room to enter.

Guidance for chairperson and rapporteurs

Plenary sessions: Chairperson's main tasks:

- To briefly introduce the session as a whole (the theme, number of presentations and speakers),
- To keep the presentations to the time allowed,
- To lead/moderate the ~five-minute discussion after each presentation.

Break-out group (BOG) session: Chairperson main tasks:

- To briefly introduce the discussion sessions, including the key topics to be discussed.
- To prepare a few introductory slides in order to encourage an engaged discussion.

Rapporteurs

- To include in their reports the key information discussed during the session (or the open discussion/break-out sessions).
- Reports format to be used: ppt template files for wrap-up sessions.
- To send the reports to the ESiWACE3 coordination team.

Logistics

- Registration form: Deadlines for registrations 08/01/2022
- Internet connections in the venue and the streaming (plenary sessions only)
- A reminder for each partner to prepare one slide describing its institution and team members involved in the project (to be shown automatically during the breaks)

How to arrive to the venue

From the Airport:

Barcelona airport is 12 Km from the city. More information about Barcelona's airport: <u>www.aena.es</u>. There are different means of transport to arrive to the venue:





- By Metro

There is a direct metro link to "Zona Universitaria" (L9). You can walk directly to the venue. <u>https://www.tmb.cat/en/barcelona/metro/lines</u>

By taxi

In T1, you will find a taxi stand in the arrivals zone (P0) and in the Barcelona-Madrid air corridor; in T2, opposite terminals T2A, T2B and T2C. If they are available, they will show a green light with the text LIBRE or LLIURE (it means "available"). You can check fees at https://taxi.amb.cat/s/en/home.html.

- By car

If you rent a car from the airport (T1), leave "El Prat del Llobregat" and take C-32B. Continue along this route and head towards Ronda de Dalt / Lleida / Girona. Close to Barcelona, take route C-32 passing

close to Cornellà del Llobregat and L'Hospitalet. Take B-20 and take Exit 10 called "Carretera d'Esplugues". Take the street on right called "Carrer de Santa Caterina de Siena". And then take the street to left toward "Carrer de Sor Eulàlia d'Anzizu". Continue on "Carrer de Dulcet". Drive to "carrer de John Maynard Keynes".

By train

There is a Renfe suburban train. The airport station is situated opposite of terminal T2, and is connected to this terminal via an airbridge. There is also a Bus transit service between the Rail station and T1. From the airport to Barcelona Sants there is approximately 20 minutes journey. From this station, take the L3 (green line) direction to "Zona Universitaria" and get off on the "Palau Reial" stop. You will have a 15 minutes walking distance to arrive to the venue. (www.renfe.es).

By Bus (Aerobus)

Airport stops: Bus stops at Terminal T1 and T2 (A, B, C)

Downtown stops: This line ends at Plaça Catalunya (city center). Once there, you may take L3 of the underground to "Palau Reial" station.

From the city centre:

Barcelona Supercomputing Center is located at the North-West corner of the city, at the end of the Green Line (L3) of the underground. In order to reach the BSC Repsol Building by public transport, it is advisable to use the underground. The closest station is "Palau Reial". To walk from "Palau Reial" (L3) metro station to the venue.

Metro tickets





They can be purchased on the metro stations at the machines and in the information desks. There are different options to be purchased. Consult the most convenient option on the metro <u>website</u>.

Taxi service in Barcelona

You can check fees at https://taxi.amb.cat/s/en/home.html

Accommodation

There are plenty of options for accommodation in Barcelona. Some that are conveniently near the BSC and the meeting venue are:

ARENAS ATIRAM HOTEL****

C/ Capitan Arenas 20, 08034 Barcelona

Tel: +34 932800303 www.arenasatiramhotels.com/es Email: helloarenas@atiramhotels.com

HOTEL UPPER DIAGONAL****

C/ Passeig Manuel Girona, 7-21, 08034 Barcelona Tel: +34 932 046 573 www.hotel-upperdiagonal.com

Email: info@hotel-upperdiagonal.com

HOTEL BONANOVA PARK**

C/ Capità Arenas, 51, 08034 Barcelona

Tel. +34 93 204 09 00

www.hotelbonanovapark.com

Email: comercialbonanovapark@husa.es

Other suggested hotels in Barcelona

GRAN HOTEL HAVANA****

C/ Gran Via Corts Catalanes 647, 08010, Barcelona

+34 933 417 000



www.granhotelhavana.com/es/

Email: reservas@granhotelhavana.com

GALLERY HOTEL****

C/ Rosselló 249, 08008 Barcelona

Tel. +34 934 159 911

www.galleryhotel.com/en

FORGET-ME-NOT

Bed and Breakfast

C/ Enric Granados 44, principal (1st floor), 08008 Barcelona Tel +34 93 532 93 93 <u>http://www.forgetmenotbarcelona.com/en/</u> E-mail: info@forgetmenotbarcelona.com

HOTEL TURIN ***

C/ Pintor Fortuny 9, 08001, Barcelona

Tel. +34 93 302 48 12

www.hotelturin.com

Email: reservas@hotelturin.com

HOTEL CURIOUS

C/ Carme 25, 08001 Barcelona

Tel. +34 93 301 44 84

www.hotelcurious.com

Email: hotel@hotelcurious.com

ABBA RAMBLA HOTEL***

C/ Rambla del Raval 4C, 08001 Barcelona Tel. +34 93 505 54 00 www.abbaramblahotel.com/e s/home Email: rambla@abbahotels.com





INTERNATIONAL COOL LOCAL HOTEL ***

C/ Ramblas 78-80, 08001 Barcelona

Tel. +34 933 022 566

www.hotelinternacionalcool.com Email: internacionalcoolhotel@husa.es





ANNEX

ESiWACE3 BOG zoom link

- Time: Feb 1, 2023 02:00 PM Madrid
- Join Zoom Meeting

https://rediris.zoom.us/j/89112974854?pwd=ZEprMWpUbnVzYVRITUtNWjRYTnVBZ z09

- Meeting ID: 891 1297 4854
- Passcode: 176624
- Find your local number: <u>https://rediris.zoom.us/u/kRroOzTes</u>
- Join by Skype for Business: <u>https://rediris.zoom.us/skype/89112974854</u>

To access the BOG sessions, please follow these instructions:

- 1) Click on the zoom link above
- 2) Click on the tag "More" on the bottom right and then on the "Breakout room tag"







3) The following screen will pop up. You can join the the breakout group of your interest.

Coom Meeting		– 0 ×
Recording	Hold B to broadcast your voice to breakout rooms	
	Breakout Rooms - In Progress ×	
	Rooms (6) Participants (0)	
	★ ESiWACE3: BOG 1	
	▼ ESiWACE3: BOG 2 ≗0 Join	
	► ESiWACE3: BOG 3 🕹 0 Join	
	► ESiWACE3: BOG 4 🕹 0 Join	
	► ESiWACE3: BOG 5 🖧 0 Join	
	► ESiWACE3: BOG 6	
Mar	Broadcast Close All Rooms	Z
🔏 Mar Rodriguez Rodrigo	~	» o mo e e m 1548 m
E 🔎 Escribe aquí para buscar	🛱 😑	torio [×] ^ @ 🗃 🐽 🔐 ESP 15:48 🖓

4) For BOG minutes and discussions, please use this link: <u>https://docs.google.com/document/d/139akZM60h7nfRU_GujJXZLwUaxMxVTM</u> <u>O3csqXTjEWmU/edit?usp=sharing</u>

